MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Split (2537)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is currently under investigation.
 
Event or Problem Description
It was reported that during the retrieval of another manufacturer's filter, the physician used a 9frx45 sheath through an 11fr sheath.The physician snared the filter with the gooseneck snare and tried unsuccessfully to push the 9fr sheath over the filter.An 11fr overtop of the 9fr was then used to retrieve both the filter and the 9fr sheath.Upon examination of the removed parts it was determined that the tip of the sheath split completely open and the coiling was exposed.No additional products were needed to retrieve the defective product or to finish the procedure.The patient outcome will be determined when additional follow up is provided.
 
Additional Manufacturer Narrative
Investigation - evaluation : a review of the complaint history, device history record, documentation, instructions for use (ifu), trends, quality control and photographic inspection of the device was conducted during the investigation.Five photos were returned for evaluation.Image #1 showed what appeared to be the complaint device tip ripped at the transition with a competitor filter and a complete separation of the sheath tubing proximal to the tip.There were exposed coil at the point of the tubing separation.Image #2 showed what appeared to be the dissection of the 11.0fr competitor sheath tubing.Image #3 appeared to show the complaint device inserted into an 11.0fr competitor sheath with no visible signs of sheath tubing damage at the point of insertion.The tubing of the snare showed extreme accordion-type characteristics where it was inserted into the check-flo valve.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that describes the intended use.Specific items addressed include: precautions: the maximum diameter of the instrument or catheter to be introduced should be determined to ensure its passage through the introducer.All instruments or catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight.When inserting, manipulating, or withdrawing a device through an introducer always maintain introducer position.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.The accordion-like characteristics of the snare tubing at the check-flo indicate that the snare was possibly too large for the sheath; possibly contributing to the observed material separation.However, without benefit of visual, dimensional, or functional testing of the device, a definitive rot cause cannot conclusively be determined.Per the quality engineering risk assessment no further action is required.We will continue to monitor for similar complaints.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6060448
Report Number1820334-2016-01218
Device Sequence Number793961
Product Code DYB
UDI-Device Identifier00827002491014
UDI-Public(01)00827002491014(17)190511(10)6963173
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFW-9.0-18/38-45-RB-ANL0-HC
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/30/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/27/2016
Supplement Report FDA Received Date06/24/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;